MAUDE Adverse Event Report: MPRI ACTIVA; IMPLANTED SUBCORTICAL ELECTRICAL STIMULATOR (MOTOR DISORDERS)

MPRI ACTIVA; IMPLANTED SUBCORTICAL ELECTRICAL STIMULATOR (MOTOR DISORDERS)
Model Number 3708660
Medical Device Problem Codes Break (1069); Low impedance (2285)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative (rep) regarding a patient who was implanted with a neurostimulator (ins) for dystonia and deep brain stimulation (dbs) therapy indications.It was reported that during the stage 2 surgery impedance tests were ran intra-op with freshly implanted full dbs system, contacts in front channel (left) within normal limits, contact 9 & 10 in posterior channel (right) impedances "low".Diagnostics/troubleshooting included doctor loosening the set screw, impedances were still "low".Tried the same set of events again, impedances were "low".Inserted left lead into back channel, impedances 8-11 within normal limits.Disconnected right lead from extension of skull, tested lead with twistlock = impedances normal.Doctor removed both extensions from body.Re-tunneled with same left extension and new right extension.Impedances were all within normal limits.The issue is reported to be resolved at the time of event.The extension is expected to be returned for analysis.No symptoms were reported.No further complications were reported or anticipated with this event.
 
Additional Manufacturer Narrative
Analysis of the extension (serial no.(b)(4)) found no anomaly.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional review identified this event should be reported for serious injury.Correct product code to mru as the patient is implanted for dystonia.Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.Troubleshooting also included removing right extension from ins, cleaning it off and reinserting, but contacts 9 and 10 were still low.The etiology was considered related to device/therapy and not related to procedure.The event was resolved without sequelae on the day of surgery.The cause of low impedances was not determined.It was reported the event resulted in medical/surgical intervention to prevent life threatening illness/injury/permanent impairment to a body structure/function.

Brand Name
ACTIVA
Common Device Name
IMPLANTED SUBCORTICAL ELECTRICAL STIMULATOR (MOTOR DISORDERS)
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key9182315
Report Number2649622-2019-18450
Device Sequence Number447546
Product Code MRU
UDI-Device Identifier00643169449152
UDI-Public00643169449152
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
H020007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2023
Device Model Number3708660
Device Catalogue Number3708660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer10/07/2019
11/14/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date10/14/2019
12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight75